MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381012
Medical Device Problem Codes Product Quality Problem (1506); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Characters limit is exceeded at facility name: (b)(6).H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that needle hub damage resulted in retraction failure.It was reported that the needle failed to function properly due to a safety feature malfunction and button damage during use.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint that the needle failed to retract properly was confirmed and the cause appeared to be manufacturing related.Six photographs and one 24g insyte autoguard iv catheter were provided for investigation.The safety mechanism had been activated and the needle retracted slightly; however, the needle hub was deformed, which prevented the needle hub from passing through the opening in the grip component.No other damage or defects were identified on the returned sample.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24644087
Report Number1710034-2026-00297
Device Sequence Number15899109
Product Code FOZ
UDI-Device Identifier00382903810123
UDI-Public(01)00382903810123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown